Alert archive / Wisconsin / Freeze Warnings in 2012
Freeze Warning 12, NWS La Crosse, WI
NWS La Crosse, WI issued this freeze warning at Oct 6, 2012, 3:42 AM CDT for Houston County, Wabasha County, Winona County, Minnesota; Allamakee County, Clayton County, Iowa; 7 counties in Wisconsin. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2012, 3:42 AM CDT (08:42 UTC)
- In effect from
- Oct 7, 2012, 1:00 AM CDT
- Expired
- Oct 7, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Clayton County, IA, Houston County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Crawford County, WI, Grant County, WI, La Crosse County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 21 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS73 KARX 060842 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 342 AM CDT SAT OCT 6 2012 ...WIDESPREAD FREEZE TO OCCUR TONIGHT TO END THE GROWING SEASON... .TEMPERATURES WILL DROP INTO THE 20S TONIGHT THROUGHOUT THE REGION WHICH WILL END THE GROWING SEASON SINCE MANY PLANTS CAN NOT SURVIVE WHEN TEMPERATURES DROP BELOW 28 DEGREES. CLEARING SKIES AND LIGHT WINDS WILL HELP FOR TEMPERATURES TO QUICKLY PLUMMET TONIGHT ACROSS THE MISSISSIPPI AND WISCONSIN RIVER VALLEYS WHERE THE GROWING SEASON HAS YET TO OFFICIALLY END. CLOUD COVER AND GUSTY WINDS HELPED TO KEEP TEMPERATURES IN THE MID TO UPPER 30S AND PREVENTED A WIDESPREAD FROST FROM OCCURRING THIS MORNING. THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-061645- /O.CAN.KARX.FR.Y.0005.000000T0000Z-121006T1300Z/ /O.NEW.KARX.FZ.W.0012.121007T0600Z-121007T1300Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 342 AM CDT SAT OCT 6 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE FROST ADVISORY HAS BEEN CANCELLED. * TEMPERATURES WILL DROP TO BELOW FREEZING INTO THE 20S TONIGHT ALONG RIVER VALLEY LOCATIONS WHERE THE GROWING SEASON HAS YET TO END. * SENSITIVE OUTDOOR PLANTS WITH FRUITS AND VEGETABLES ARE AT THE HIGHEST RISK AND SHOULD BE COVERED OR BROUGHT INDOORS TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HALBACH WEATHER.GOV/LACROSSE
5 follow-up statements
749 WWUS73 KARX 061500 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1000 AM CDT SAT OCT 6 2012 ...WIDESPREAD FREEZE TO OCCUR TONIGHT...ENDING THE GROWING SEASON... .TEMPERATURES WILL DROP INTO THE 20S TONIGHT THROUGHOUT THE REGION WHICH WILL END THE GROWING SEASON SINCE MANY PLANTS CAN NOT SURVIVE WHEN TEMPERATURES DROP BELOW 28 DEGREES. IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-062300- /O.CON.KARX.FZ.W.0012.121007T0600Z-121007T1300Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1000 AM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TEMPERATURES WILL DROP TO BELOW FREEZING INTO THE 20S TONIGHT ALONG RIVER VALLEY LOCATIONS WHERE THE GROWING SEASON HAS YET TO END. * SENSITIVE OUTDOOR PLANTS WITH FRUITS AND VEGETABLES ARE AT THE HIGHEST RISK AND SHOULD BE COVERED OR BROUGHT INDOORS TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WETENKAMP WEATHER.GOV/LACROSSE
029 WWUS73 KARX 062008 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 308 PM CDT SAT OCT 6 2012 ...WIDESPREAD FREEZE EXPECTED AFTER MIDNIGHT TONIGHT...ENDING THE GROWING SEASON... .AS SKIES CLEAR AND WINDS DIMINISH TONIGHT...EXPECT TEMPERATURES TO DROP INTO THE 20S AFTER MIDNIGHT THROUGHOUT THE REGION. THIS WILL END THE GROWING SEASON SINCE MANY PLANTS CAN NOT SURVIVE WHEN TEMPERATURES DROP BELOW 28 DEGREES. IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-070415- /O.CON.KARX.FZ.W.0012.121007T0600Z-121007T1300Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 308 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * PLAN ON TEMPERATURES TO DROP INTO THE 20S TONIGHT ALONG RIVER VALLEY LOCATIONS WHERE THE GROWING SEASON HAS YET TO END. * SENSITIVE OUTDOOR PLANTS WITH FRUITS AND VEGETABLES ARE AT THE HIGHEST RISK AND SHOULD BE COVERED OR BROUGHT INDOORS TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AJ WEATHER.GOV/LACROSSE
300 WWUS73 KARX 070210 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 910 PM CDT SAT OCT 6 2012 ...WIDESPREAD FREEZE EXPECTED AFTER MIDNIGHT TONIGHT...ENDING THE GROWING SEASON... .SKIES ARE EXPECTED TO CLEAR AFTER MIDNIGHT TONIGHT. WITH THE LIGHT WINDS...EXPECT TEMPERATURES TO DROP INTO THE 20S THROUGHOUT THE REGION. THIS WILL END THE GROWING SEASON SINCE MANY PLANTS CAN NOT SURVIVE WHEN TEMPERATURES DROP BELOW 28 DEGREES. IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-071015- /O.CON.KARX.FZ.W.0012.121007T0600Z-121007T1300Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 910 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * PLAN ON TEMPERATURES TO DROP INTO THE 20S TONIGHT ALONG RIVER VALLEY LOCATIONS WHERE THE GROWING SEASON HAS YET TO END. * SENSITIVE OUTDOOR PLANTS WITH FRUITS AND VEGETABLES ARE AT THE HIGHEST RISK AND SHOULD BE COVERED OR BROUGHT INDOORS TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RABERDING WEATHER.GOV/LACROSSE
914 WWUS73 KARX 070908 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 408 AM CDT SUN OCT 7 2012 ...WIDESPREAD FREEZE STILL POSSIBLE THIS MORNING... .SKIES HAVE BEEN SLOW TO CLEAR OUT THIS MORNING AND HAVE KEPT TEMPERATURES UP ABOVE FREEZING ACROSS MUCH OF THE REGION. ONCE SKIES DO CLEAR OUT...TEMPERATURES DROP ABOUT 10 DEGREES IN AN HOUR OR TWO INTO THE UPPER 20S. CHANCES FOR A WIDESPREAD FREEZE ARE NOT AS GOOD ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN WHERE CLOUDS WILL LIKELY PERSIST THROUGH SUNRISE AND NOT ALLOW FOR THE TEMPERATURES TO DROP BELOW FREEZING. IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-071300- /O.CON.KARX.FZ.W.0012.000000T0000Z-121007T1300Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 408 AM CDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL DROP FROM THE MID 30S INTO THE UPPER 20S THIS MORNING WHERE SKIES CAN CLEAR OUT. * SENSITIVE OUTDOOR PLANTS WITH FRUITS AND VEGETABLES ARE AT THE HIGHEST RISK AND SHOULD HAVE BEEN COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HALBACH WEATHER.GOV/LACROSSE
502 WWUS73 KARX 071250 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 750 AM CDT SUN OCT 7 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM... .CLOUDS SLOWLY CLEARED ACROSS MUCH THE AREA EARLY THIS MORNING... ALLOWING TEMPERATURES TO FALL BELOW FREEZING IN THOSE LOCATIONS. WITH CLEAR SKIES AND ABUNDANT SUNSHINE...TEMPERATURES WILL NOW QUICKLY WARM ABOVE FREEZING THROUGH THE MID MORNING HOURS. WHERE SKIES HAVE YET TO CLEAR...TEMPERATURES WILL REMAIN NEAR OR ABOVE FREEZING EARLY THIS MORNING...THEN RISE WITH THE SUNSHINE ONCE THE CLOUDS DO CLEAR OUT. IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-071400- /O.EXP.KARX.FZ.W.0012.000000T0000Z-121007T1300Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 750 AM CDT SUN OCT 7 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... CLEAR SKIES AND ABUNDANT SUNSHINE WILL PRODUCE QUICKLY WARMING TEMPERATURES WHERE FROST AND FREEZING CONDITIONS OCCURRED EARLY THIS MORNING. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM. $$ RRS WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:14 AM CDT, 28 minutes earlier.
Area forecast discussion, Oct 6, 3:14 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
314 AM CDT SAT OCT 6 2012
.SHORT TERM...TODAY THROUGH MONDAY NIGHT
314 AM CDT SAT OCT 6 2012
THE MAIN FOCUS THROUGH THE REST OF THE WEEKEND AND EARLY NEXT
WEEK IS WITH THE RECORD SETTING LOW TEMPERATURES POSSIBLE TONIGHT
ALONG WITH INCREASING CHANCES FOR RAIN MONDAY NIGHT.
CURRENTLY...LOW TO MID LEVEL STRATUS HAS TAKEN OVER THE REGION AS
A MID LEVEL TROUGH AND SURFACE INVERTED TROUGH PROPAGATE SOUTHWARD
ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. SNOW SHOWERS HAVE BEEN
NOTED IN SURFACE OBSERVATIONS AND RADAR ACROSS MUCH OF NORTHERN
WISCONSIN BUT HAVE NOT BEEN MAKING MUCH OF A PUSH TO THE SOUTH AS
THE MAIN FORCING TRACKS TO THE EAST ACROSS THE NORTHERN GREAT
LAKES. WHILE A FEW SNOW OR RAIN SHOWERS COULD STILL MAKE IT INTO
CLARK/TAYLOR COUNTIES...THE FORCING WILL BE RATHER WEAK AS THIS
INVERTED TROUGH SWINGS THROUGH THIS MORNING. GIVEN THE LOW TO MID
LEVEL CLOUD DECK...STILL CAN NOT RULE OUT THAT A FEW FLURRIES OR
SPRINKLES COULD OCCUR BEFORE THE TROUGH MOVES OFF TO THE EAST AND
SUBSIDENCE KICKS IN. TEMPERATURES HAVE BEEN SLOW TO DROP THIS MORNING
DUE TO CLOUD COVER AND GUSTY WINDS SO IT WILL BE TOUGH TO SEE MUCH
FROST ACROSS THE WARMER RIVER VALLEY LOCATIONS. THEREFORE...HAVE
DROPPED THE FROST ADVISORY FOR THIS MORNING.
HAVE TRENDED ON THE COOLER SIDE OF GUIDANCE FOR HIGH TEMPERATURES
TODAY AS THIS CLOUD DECK WILL LIKELY LINGER THROUGH MUCH OF THE
DAY BEFORE CLEARING OUT THIS EVENING. NORTH-NORTHWESTERLY LOW
LEVEL COLD AIR ADVECTION WILL BRING COLDER AIR INTO THE REGION
FROM SOUTH CENTRAL CANADA WITH THE 06.00Z NAM/GFS STILL SHOWING
850MB STANDARDIZED ANOMALIES IN THE -1 TO -2 DEVIATIONS FROM THE
NORM. GIVEN THAT SKIES CAN CLEAR OUT AND THAT WINDS GO LIGHT...WHICH
IT LOOKS LIKE THEY SHOULD...RADIATIONAL COOLING COULD LEAD TO SOME
RECORD LOW TEMPERATURES ACROSS THE REGION. LOW TEMPERATURES ALONG
THE MISSISSIPPI AND WISCONSIN RIVER VALLEYS WHERE THE GROWING
SEASON IS STILL NOT OFFICIALLY DONE WILL DROP BELOW FREEZING AND INTO
THE 20S TONIGHT. WITH CONFIDENCE HIGH IN THIS OCCURRING AND THE
FROST ADVISORY NO LONGER IN EFFECT...HAVE GONE AHEAD AND ISSUED A
FREEZE WARNING FOR THESE LOCATIONS WHICH WILL END THE GROWING
SEASON THERE WITH A KILLING FREEZE BELOW 28 DEGREES LIKELY.
A WARMING TREND WILL THEN TAKE PLACE SUNDAY INTO MONDAY AHEAD OF
THE NEXT TROUGH SWINGING THROUGH SOUTHERN CANADA. 850MB
TEMPERATURES CLIMB FROM AROUND -5C ON SATURDAY TO AROUND +9C BY
MONDAY AFTERNOON AS THE LOW MOVES INTO SOUTHWEST ONTARIO AND A
COLD FRONT DROPS SOUTH ACROSS MINNESOTA AND SOUTH DAKOTA. THIS
WARMING COMBINED WITH A DRY AIR MASS AND INCREASING SURFACE WINDS
WILL LEAD TO AN ELEVATED FIRE WEATHER CONCERN SUNDAY INTO MONDAY
WHICH IS OUTLINED IN THE FIRE WEATHER AFD SECTION BELOW. MID LEVEL
FORCING FROM THE TROUGH AND 700-500MB FRONTOGENESIS TO GO ALONG
WITH PRECIPITABLE WATER INCREASING TO 115 PERCENT OF NORM WILL
BRING AN INCREASING CHANCE FOR RAIN SHOWERS MONDAY NIGHT AS THE
FRONT COMES THROUGH...PARTICULARLY ACROSS NORTH CENTRAL WISCONSIN
AND SOUTHEAST MINNESOTA.
.LONG TERM...TUESDAY THROUGH FRIDAY
314 AM CDT SAT OCT 6 2012
THIS AFOREMENTIONED COLD FRONT WILL MOVE THROUGH THE REST OF THE
FORECAST AREA ON TUESDAY AND COULD PRODUCE A FEW MORE SHOWERS AS
IT ROLLS THROUGH THOUGH THE FORCING APPEARS TO WEAKEN AS THE DAY
GOES ON. ANOTHER SYSTEM SKIRTS BY THE REGION ON THURSDAY AND COULD
BRING SOME RAIN SHOWERS TO NORTH CENTRAL WISCONSIN BEFORE A RIDGE
OF HIGH PRESSURE MOVES THROUGH ON FRIDAY. MAIN UPPER LEVEL PATTERN
REMAINS LARGELY UNCHANGED WITH A LARGE SCALE TROUGH IN PLACE
THROUGHOUT SOUTHERN CANADA UNTIL FRIDAY WHEN IT FINALLY SHIFTS
EAST AND THE MID LEVEL RIDGE MOVES IN AHEAD OF A CUT OFF LOW
EJECTING OUT OF THE FOUR CORNERS REGION.
&&
.AVIATION...THROUGH 06Z SUNDAY
1151 PM CDT FRI OCT 5 2012
STRATUS DECK CONTINUES ITS SURGE SOUTHWARD AHEAD OF A SURFACE
TROUGH. CEILINGS HAVE SLOWLY BEEN DECREASING BUT THUS FAR HAVE
REMAINED IN THE VFR CATEGORY. MODEL BUFKIT SOUNDINGS AND UPSTREAM
OBSERVATIONS WOULD INDICATE A CONTINUED LOWERING OF THE CEILINGS
INTO THE MVFR CATEGORY AFTER 07Z-08Z AT BOTH SITES. SOME ISOLATED
IFR CEILINGS SEEN IN NORTHERN MINNESOTA AND CERTAINLY CANNOT RULE
OUT THIS OCCURRING AT KRST...BUT CONFIDENCE NOT HIGH ENOUGH TO
INCLUDE IN THE TAF. WINDS ALSO HAVE REMAINED GUSTY LONGER THAN
ANTICIPATED AND WOULD EXPECT SOME GUSTS TO CONTINUE OVERNIGHT WITH
A SLOW DECREASE. MVFR CEILINGS WILL RISE ON SATURDAY AFTER 17Z BACK
INTO THE VFR CATEGORY AND AS HIGH PRESSURE BUILDS ACROSS THE
PLAINS WILL BEGIN TO SCATTER OUT AFTER 00Z...WITH WINDS
DIMINISHING TO LESS THAN 10 KNOTS.
&&
.FIRE WEATHER...SUNDAY INTO MONDAY
314 AM CDT SAT OCT 6 2012
A DRY AIR MASS WILL MOVE INTO THE REGION ON SUNDAY ON THE NORTHERN
FRINGES OF A RIDGE OF HIGH PRESSURE AND AHEAD OF A COLD FRONT
THAT WILL DROP THROUGH THE NORTHERN PLAINS ON MONDAY. RELATIVE HUMIDITY
VALUES ARE EXPECTED TO DROP INTO THE 20-25 PERCENT RANGE IN THE
AFTERNOON ON SUNDAY AND MONDAY ACROSS MUCH OF THE REGION. WINDS
WILL BE IN THE 10-20 MPH RANGE ON SUNDAY...WHICH IS A BIT MARGINAL
FOR CRITICAL FIRE WEATHER CONCERNS...BUT THEY WILL BE MUCH
STRONGER ON MONDAY AS THE FRONT APPROACHES WITH SUSTAINED WINDS
AROUND 20 MPH AND GUSTS UP TO 30-35 MPH. WHILE SUNDAY LOOKS LIKE A
DRY DAY...THE HIGHER CONCERN FOR FIRE WEATHER DANGERS WILL BE ON
MONDAY AS THE STRONG WINDS AND LOW RH VALUES MEET UP IN THE
AFTERNOON. VEGETATION IS STARTING TO DRY OUT ACROSS THE REGION AS
WELL GIVEN THAT MANY LOCATIONS HAVE ALREADY SEEN A KILLING FREEZE.
NO HEADLINES WILL BE ISSUED THIS MORNING...BUT MAY NEED TO BE
COORDINATED LATER TODAY AS CONFIDENCE GROWS FOR THE FIRE WEATHER
CONCERNS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
314 AM CDT SAT OCT 6 2012
WI...FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR WIZ032-033-041-
053>055-061.
MN...FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR MNZ079-088-096.
IA...FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR IAZ011-030.
&&
SHORT TERM...HALBACH
LONG TERM...HALBACH
AVIATION...RABERDING
FIRE WEATHER...HALBACHHazardous weather outlook, Oct 5, 6:01 AM CDT, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 601 AM CDT FRI OCT 5 2012 IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-061100- ALLAMAKEE-BUFFALO-CLAYTON-CRAWFORD-GRANT-HOUSTON-LA CROSSE-RICHLAND- TREMPEALEAU-VERNON-WABASHA-WINONA- 601 AM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY IS IN EFFECT FOR LATE TONIGHT. LOWS ARE EXPECTED TO DROP TO AROUND 32 TONIGHT...WITH AREAS OF FROST AND FREEZING TEMPERATURES LATE TONIGHT INTO EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HARD FREEZE WILL OCCUR SATURDAY NIGHT AS LOWS DROP INTO THE MIDDLE AND UPPER 20S...ENDING THE GROWING SEASON FOR THE YEAR ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044- 061100- ADAMS-CHICKASAW-CLARK-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-JACKSON- JUNEAU-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-WINNESHIEK- 601 AM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HARD FREEZE WILL OCCUR SATURDAY NIGHT AS LOWS DROP INTO THE MIDDLE AND UPPER 20S...ENDING THE GROWING SEASON FOR THE YEAR ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS
Nearby
Freeze Warnings in Wisconsin, 2012Freeze Warnings in Minnesota, 2012Freeze Warnings in Iowa, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.